Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Pregnant and scared
Jan 25, 2010

Hello Dr. Henry, My name is Jennifer, I am just now 13 weeks pregnant. I am positive and my husband is negative. We were very excited to find that we were pregnant. The virus was well controlled before the pregnancy with Epsicom and Reyataz. I was undetectable and my tcell count was around 700. My infectious disease doc. took my off my meds and at the end of my first trimester put me on Kaletra and Combivir. So far, my body has handled them like acid in my blood. I have been up through the night either throwing up or on the toilet. It's been awful! I'm so afraid for the baby. My Ob, prescribed Zofran for naseau, but I hate to put more meds in my system, and so far they haven't helped with the diarrea. In your trusted opinion, can I go back to the Epsicom and Reyataz...this is AWFUL!!!!! I am so afraid for the baby. Please help.

Response from Dr. Henry

I have had good luck with Reyataz based regimens in pregnancy (often with ritonavir boosting with an increased dose in last trimester) though Kaletra + Combivir is what is officially recommended (in my experience patients have more side effects with that regimen than many newer regimens for which there is less safety data). KH



Previous
OHL and on stable HAART
Next
Switching Sustiva to Viramune

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement